Prednisolone diary 7 - 3 weeks back up to 5mg

Prednisolone diary 7 - 3 weeks back up to 5mg

After steadily reducing down to 4mg daily, I wondered if a spell back up on 5mg would help to give me a burst of energy.

Nearly 3 weeks later, I can report that I have felt a marginal improvement in how sore my hands are. But I have felt no more energetic (it would be hard to get *less* energetic!) and in the last couple of days, I've had a return of the episodes of flushing and shaking that developed a few months after starting on 20mg last year, and which gradually diminished as I tapered down. So that does seem to implicate the prednisolone in these episodes. Consequently, I'm going back down to 4mg.

Also had a letter from my rheumy saying that my muscle enzyme levels are elevated and please to repeat soonest. It's a full time job being ill. x

PS That's my Sparrowhawk, photographed from my armchair, sunning herself beneath the bird feeders and hoping a juicy little sparrow might care to join her...

7 Replies

oldestnewest
  • Great picture: poor sparrows. Cyber hug coming your way because I can't think of anything else to help x

    PS Did you try the gabapentine?

  • Thanks, lupiknits,

    I am still resisting the gabapentine. Since the insomnia and extreme fatigue developed only after I went on my current meds, it seems logical to think it might be iatrogenic. So I would prefer to try and confirm or refute that suspicion before adding yet another med into the mix. I tried to discuss this with my GP this morning, but he wasn't helpful either way.

    And don't worry - I didn't post in the hope of finding an answer, it was just an update. x

  • You know my thoughts on gabapentine (or experiences, rather) I agree best not add it to the current brew x

  • Hi Whisperit

    Interesting that maybe your episodes of flushing and shaking is the steroids!. Sorry that going back to 5 mg didn't give you the energy boost needed. Your right then to go back to 4 mg and limit likelihood of side effects as no therapeutic benefit!.

    It sure is a full time job being ill and a lot of energy needed to cope with it all!. Did you get results of that heart test?. Hope that ok. Good luck with muscle enzyme re test!.

    Great sparrow hawk pic, ours visited, wanting some sparrows. Luckily he left emptyhanded. Hope hedgewig still visits, Harry sends greetings!. x

  • Sorry to hear you didn't have any luck with a small increase of steroids. Are raised muscle enzyme levels something you have had before? It could be a clue as to why you have been feeling so unwell.

  • Thanks. On the bright side, it might have given me some useful information on what has been causing the flushes etc - a symptom which has baffled all my specialists up to this point.

    The muscle enzyme thing is another puzzle - I'm hoping it is a random result, as the possible reasons for raised levels are a bit worrying...x

  • Fingers crossed for you!

You may also like...